1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Type one and the pill?

Discussion in 'Children & Teens' started by symer001, Jun 15, 2014.

  1. symer001

    symer001 Type 1 · Member

    Messages:
    11
    Likes Received:
    3
    Trophy Points:
    43
    Hi. Im 19 with an insulin pump and Ive recently been put on the pill to help with menstrual pain.

    Normally a week before my period I have high blood readings and it gets a bit hard to manage.
    Iv'e only taken the pill for three days so far, but will I still get my high readings a week before?
    Also can the change of hormone levels in the pill effect my blood sugar readings all together?
     
  2. debbiiee

    debbiiee · Well-Known Member

    Messages:
    287
    Likes Received:
    128
    Trophy Points:
    63
    Is it metformin? If thats any other pain killer like diclomine or mefenamic acid, it wont have any direct effect on sugars. Sugars are affected by hormonal changes before periods leading to difficulty in management. Watch ur levels more closely & do corrections if needed.
    Take care. Regards from debbie.

    Sent from the Diabetes Forum App
     
  3. Indiana91

    Indiana91 Type 1 · Well-Known Member

    Messages:
    706
    Likes Received:
    711
    Trophy Points:
    133
    I've been on the pill for a number of years now.
    Didn't really affect my blood sugars I don't think, they're not high the week before but they're high the week of my period. I think it's because you stop taking it for that week and your body doesn't know it's going to come on before then.

    The only way to tell what's going to happen is to wait and see I'm afraid!

    All the best.

    Indiana x


    Sent from my iPhone using Tapatalk
     
  4. Cloe-1992

    Cloe-1992 Type 1 · Well-Known Member

    Messages:
    674
    Likes Received:
    564
    Trophy Points:
    133
    Hi , that's brilliant that you have begun the pill as it really does help with menstrual pains .
    I agree with what Indiana91 says .
    I have also been on the pill for a while now , and u just can't guess it , I'm different from one month to the next .
    I have been told it has something to do with whats in the pill that I'm taking that makes my blood sugar levels so unpredictable . Was shocked to hear this actually . So there wasn't any answer , it is literally , see how it goes day to day , and tweak and change when needed .

    Hope all goes well . Take care
    :):):)
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook